MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFSS55
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was stated that the cuff was not inflating properly, unevenly.The product fault occurred while in use with a patient.There was medical intervention when the patient experienced discomfort.The trach was removed and exchanged for a different brand.Outcome of the event was resolved with alternative trach.
 
Additional Manufacturer Narrative
H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: evaluation codes updated device evaluation: no product was returned.Based on the review of information provided from the customer and no device was returned for review, a product evaluation cannot be performed to confirm the reported problem.If the product is returned at a later date, the complaint will be reopened and an investigation will be completed.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 13-dec-2024.H6.Investigation codes: updated.Investigation summary: received two (2) used list# 67pfss55 pediatric tracheostomy tube.As received no damage or anomalies were observed.A syringe was attached to the pilot balloon of each tube and slowly inflated with 5ml of sterile water per packaging directions.The cuff of the set was observed inflate in each set.The complaint of cuff not inflating properly cannot be replicated or confirmed.A device history record could not be completed as no lot number was received.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20736713
Report Number9617604-2024-00885
Device Sequence Number8614286
Product Code JOH
UDI-Device Identifier10351688518729
UDI-Public(01)10351688518729
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number67PFSS55
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer12/11/2024
03/12/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/06/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexUnknown
Patient Weight32 KG
Patient RaceWhite